IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Reputation in a Model with a Limited Debt Structure

  • Begona Dominguez Manzano

    (University of Auckland)

This paper studies the optimal management of the maturity of government debt in an economy without commitment. We consider a reputation where any deviation triggers reversion to the worst sustainable equilibrium. We obtain two results. First, contrary to earlier literature, we show that a very rich debt structure is not a necessary condition to solve the time-inconsistency problem. Second, we learn how to allocate the outstanding debt into short and long-term bonds to enhance the credibility of the government policy. (Copyright: Elsevier)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://dx.doi.org/10.1016/j.red.2005.01.007
File Function: Full text
Download Restriction: Access to full texts is restricted to ScienceDirect subscribers and ScienceDirect institutional members. See http://www.sciencedirect.com/ for details.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Elsevier for the Society for Economic Dynamics in its journal Review of Economic Dynamics.

Volume (Year): 8 (2005)
Issue (Month): 3 (July)
Pages: 600-622

as
in new window

Handle: RePEc:red:issued:v:8:y:2005:i:3:p:600-622
Contact details of provider: Postal: Review of Economic Dynamics Academic Press Editorial Office 525 "B" Street, Suite 1900 San Diego, CA 92101
Fax: 1-314-444-8731
Web page: http://www.EconomicDynamics.org/review.htm
Email:


More information through EDIRC

Order Information: Web: http://www.EconomicDynamics.org/RED17.htm Email:


References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Lucas, Robert Jr. & Stokey, Nancy L., 1983. "Optimal fiscal and monetary policy in an economy without capital," Journal of Monetary Economics, Elsevier, vol. 12(1), pages 55-93.
  2. Fernando Alvarez & Patrick J. Kehoe & Pablo Andrés Neumeyer, 2004. "The Time Consistency of Optimal Monetary and Fiscal Policies," Econometrica, Econometric Society, vol. 72(2), pages 541-567, 03.
  3. Bulow, J. & Rogoff, K., 1988. "Sovereign Debt: Is To Forgive To Forget?," Working papers 8813, Wisconsin Madison - Social Systems.
  4. Missale, Alessandro & Blanchard, Olivier Jean, 1994. "The Debt Burden and Debt Maturity," American Economic Review, American Economic Association, vol. 84(1), pages 309-19, March.
  5. Barro, Robert J., 1979. "On the Determination of the Public Debt," Scholarly Articles 3451400, Harvard University Department of Economics.
  6. George-Marios Angeletos, 2002. "Fiscal Policy With Noncontingent Debt And The Optimal Maturity Structure," The Quarterly Journal of Economics, MIT Press, vol. 117(3), pages 1105-1131, August.
  7. Pierpaolo Benigno & Francesco Giavazzi & Alessandro Missale, . "How is the Debt Managed? Learning from Fiscal Stabilizations," Working Papers 174, IGIER (Innocenzo Gasparini Institute for Economic Research), Bocconi University.
  8. Cole, Harold L & Kehoe, Timothy J, 2000. "Self-Fulfilling Debt Crises," Review of Economic Studies, Wiley Blackwell, vol. 67(1), pages 91-116, January.
  9. Faig, Miquel, 1994. "Debt Restructuring and the Time Consistency of Optimal Policies," Journal of Money, Credit and Banking, Blackwell Publishing, vol. 26(2), pages 171-81, May.
  10. Rogers, Carol Ann, 1989. " Debt Restructuring with a Public Good," Scandinavian Journal of Economics, Wiley Blackwell, vol. 91(1), pages 117-30.
  11. Christopher Phelan & Ennio Stacchetti, 2001. "Sequential Equilibria in a Ramsey Tax Model," Econometrica, Econometric Society, vol. 69(6), pages 1491-1518, November.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:red:issued:v:8:y:2005:i:3:p:600-622. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christian Zimmermann)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.